Alert archive / New York / Tornado Warnings in 2025
Tornado Warning 14, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Sep 25, 2025, 12:10 PM EDT for Sullivan County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2025, 12:10 PM EDT (16:10 UTC)
- Expired
- Sep 25, 2025, 12:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Sullivan County, NY
The radar
The Albany radar (KENX), 113 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Sep 25, 6:44 AM EDT, 5 hours 26 minutes earlier.
Area forecast discussion, Sep 25, 6:44 AM EDT, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 644 AM EDT Thu Sep 25 2025 .SYNOPSIS... Frontal system sweeping through the region will bring periods of rain to Central NY and Northeast PA through Thursday evening. High pressure will return partly to mostly sunny conditions this weekend. Next week, high pressure will settle overhead with dry conditions. && .NEAR TERM /THROUGH FRIDAY/... Periods of heavy rain will impact the region today. Forecast soundings are indicating CAPE around 500 to 750 J/kg across the southern Catskills and Poconos, with the highest instability likely staying off to our southeast along the Mid Atlantic Coast. The severe threat will be low, but the sounding profiles are quite moist. Models are showing anomalous PWATs at around 1.75". The dry antecedent conditions should prevent us from having any flooding issues, even with a widespread 1 to 2 inches of rain and localized higher amounts. River and smaller stream response will be slow to this rainfall, but if some training occurs, can't rule out some minor issues in poor drainage areas and urban ponding in common low lying areas. Upper trough will push into western NY Friday morning. Although broad scale synoptic drying appears to take shape in the models, can't rule out an isolated shower on Friday with the upper trough and NW Flow across the Great Lakes. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... Cold front and upper trough exit the region by early Saturday morning. High pressure builds in Saturday with dry and warm conditions. NBM is bring some low chance PoPs in across NE PA, but these are likely well overdone. For now, going to leave NBM PoPs as is for now, as model guidance is still unsure how far north cut off upper low will track. Consensus at this time has it staying well south of the region, so if this trend continues then the rain chances will be lowered for this weekend. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The bulk of ensemble data shows high pressure building into the region with a fairly quiet period through next week. Above normal temperatures and dry conditions should persist through at least mid week. At this time, models are keeping tropical systems moving through the Western Atlantic and staying well away from the mainland U.S. Model consensus is for ridging over the northeast with troughing over the Canadian Maritimes. This pattern should favor keeping these tropical systems well out to sea. Overall confidence in this period is still low and at the very least we'll have to be closely monitoring the track of tropical moisture plumes extending northward from these systems. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... Rain showers continue across the area today. MVFR/Fuel alt restrictions are expected across much of the area with these rain showers. Periodic IFR conditions will be possible at AVP/BGM/ITH this morning as heavier showers move over the terminals. A cold front moving through the region this afternoon will bring a slight chance for thunderstorms at AVP between 22z and 00z. This front will kick the rain out of the area by mid evening. Low ceilings and patchy fog will remain across the area tonight. Confidence is not very high about widespread IFR conditions tonight as it looks like winds may remain active, but it is high enough to include IFR restrictions at BGM/ELM/ITH. Outlook... Friday through Monday...Mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...JAB/MPK NEAR TERM...JAB/MPK SHORT TERM...JAB/MPK LONG TERM...MPK/MWG AVIATION...JTC
Hazardous weather outlook, Sep 25, 3:05 AM EDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 305 AM EDT Thu Sep 25 2025 NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-260715- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Bradford- 305 AM EDT Thu Sep 25 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ057-062-PAZ039-040-043-044-047-048-072-260715- Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 305 AM EDT Thu Sep 25 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Isolated severe thunderstorms will be possible this afternoon as a cold front pushes through the region. There will also be periods of heavy rainfall which could lead to ponding of water in commonly flooded low lying areas. Small stream flash flooding and river flooding is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 25, 8:27 AM EDT, 3 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
827 AM EDT Thu Sep 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM Rain Corning 42.14N 77.06W
09/25/2025 M1.70 Inch Steuben NY Trained Spotter
0.9 fell overnight, with 0.8 inches
yesterday.
&&
AJGLocal storm report, Sep 25, 10:44 AM EDT, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1044 AM EDT Thu Sep 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM Rain 1 WSW Delhi 42.28N 74.93W
09/25/2025 M1.17 Inch Delaware NY Trained Spotter
24 hour rain total.
&&
AJGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 11:39 AM EDT | Tornado Warning | BGM | Sullivan | 36 min |
| Sep 25, 12:32 PM EDT | Tornado Warning | BGM | Delaware | 28 min |
Nearby
Tornado Warnings in New York, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.